Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 22, 2021Brantley County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 22, 2021, 4:14 PM EDT for Brantley County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 4:14 PM EDT (20:14 UTC)
Expired
Jul 22, 2021, 5:00 PM EDT
In force
46 min
Issued by
NWS Jacksonville, FL

County Brantley County, GA

The radar

The Moody AFB radar (KVAX), 87 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1564 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

390 
WWUS82 KJAX 222014
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Thu Jul 22 2021
 
GAZ151-152-250-264-222100-
Pierce GA-Northeastern Charlton GA-Brantley GA-Northern Ware GA-
414 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIERCE...CENTRAL
BRANTLEY...EAST CENTRAL WARE AND NORTHEASTERN CHARLTON COUNTIES UNTIL
500 PM EDT...

* At 413 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Blackshear, moving east at 20
  mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Blackshear, Nahunta, Hickox, Braganza, Raybon, Fort Mudge and
  Winokur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3118 8235 3135 8229 3130 8187 3101 8199
TIME...MOT...LOC 2013Z 285DEG 16KT 3125 8224 

$$

23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:48 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 22, 2:48 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
248 PM EDT Thu Jul 22 2021

.NEAR TERM [Through Tonight]...

West to Northwest steering flow south of the weak frontal boundary
across GA/SC will combine with daytime heating and Precipitable
Water Amounts (PWATs) close to 2 inches and kick off another round
of scattered to numerous showers and thunderstorms this afternoon
and evening. The westerly flow will push the heat/humidity all the
way to the Atlantic Coastal Counties/I-95 corridor with Max Temps
reaching into the lower to middle 90s and combined with dewpoint
temps only mixing out into the lower/middle 70s, expect peak heat
index values close to 105 degrees in some locations of NE FL. As
storms break out in the westerly flow across SE GA and track
towards the Atlc Coast expect interaction with the pinned East
Coast sea breeze front between the I-95 corridor and the beaches,
which will likely become strong to isolated severe during the
5pm-10pm time frame, especially from Jacksonville southward along
the I-95 corridor into St Augustine and Palm Coast around sunset.
Main impacts will be strong/severe wind gusts of 50-60 mph and
heavy rainfall. Storm motion will generally be from the West in
the 10 mph to 20 mph range. Scattered to numerous thunderstorm
activity this evening will fade around midnight as it pushes into
the Atlc Coastal waters or weakens over inland areas, with a few
lingering scattered showers/isolated storms during the overnight
hours. Humid/muggy lows in the mid/upper 70s are expected.

.SHORT TERM [Friday Through Saturday Night]...

The weak frontal boundary will move south through our area on
Friday, enhancing our sea-breeze convection and leading to
numerous to widespread afternoon and evening showers and
thunderstorms. The convection Friday will also have some upper
level enhancement as a series of shortwaves dig into the southeast
and northwest flow aloft of the area. Isolated strong to severe
thunderstorms will be possible Friday. The main potential hazards
Friday will be wind gusts to 50-60 mph, heavy rainfall, and
frequent lightning.

The weak surface frontal boundary is forecast to push south of
I-10 by Friday evening, resting south of the Ocala area by
Saturday morning. The upper level shortwaves will allow an area of
low pressure to deepen along the frontal boundary over our FL
Atlantic coastal waters. This will increase northeasterly onshore
flow on Saturday and advect in some drier air into the area. Those
northeasterly winds could also lead to some minor coastal flooding
issues along the Atlantic coast, ICWWs, and along the St. Johns
River basin during times of high tide, which will already be
elevated due to a full moon.

.LONG TERM [Sunday Through Thursday]...

Model agreement and confidence lowers significantly as we head
into next week as models are still in disagreement with how to
handle the development of the coastal low/trough to our east or
southeast. General consensus is that the feature will dissipate
next week and drift away or stretch apart. With generally onshore
flow gradually returning moisture to the area, we'll see hot and
muggy conditions with scattered diurnal convection. The highest
chances for showers and north-central FL area
(Gainesville/Palatka/Ocala), though again this could all change
depending on how the coastal low/trough situation evolves.

&&

.AVIATION...
[Through 18Z Friday]

The deep moisture in the W-NW flow is breaking out shower and
storm activity a bit earlier than anticipated and have tweaked the
upcoming TEMPO groups to earlier than previous TAF package with
18-22Z MVFR CIGS/VSBYS and gusty winds expected at SSI/GNV and
20-24Z at JAX/VQQ, 21-01z at CRG and 22-02z at SGJ under the
assumption that the ongoing convection across SE GA will coalesce
into a more organized line of storms with gusty winds/rainfall
that will last into the evening hours. Still expect mainly
improving conditions and a return to VFR conds during the
overnight hours in the 03-06Z time frame with a few lingering
showers and have kept the VCSH with this TAF package.

&&

.MARINE...

A weak frontal boundary will slowly push south through our area on
Friday. In its wake, northeast winds around 15 knots will develop
Saturday and offshore seas will build to 3 to 4 feet over the
weekend. Wind speeds and seas are forecast to be lower next week
under the influence of high pressure.

Rip Currents: Low risk of rip currents at all area beaches through
Friday. Moderate risk this weekend.

&&

.FIRE WEATHER...

Transport and 20 foot winds will be elevated over the area this
afternoon as a frontal boundary approaches us and along the
coastline this weekend as an area of low pressure develops to our
east or southeast. This will lead to marginally high dispersions
in the afternoon today and along the coastline Friday. Low daytime
dispersions anticipated in inland SE GA Friday. Otherwise,
relative humidity will remain well above critical thresholds for
the next several days, so no red flag conditions are anticipated.

&&

.HYDROLOGY...

Water levels continue to steadily recede through minor flood stage
along the Santa Fe River. Meanwhile rises continue along the
Satilla River near Offerman.

A full moon on Saturday combined with a shift to moderate
northeast onshore flow could lead to nuisance flooding at sites
along the Atlantic Coast, ICWWs, and St. Johns River during high
tide cycles.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  91  71  91  70 /  30  40  20  20   0
SSI  76  87  78  89  77 /  50  30  10  20  10
JAX  75  90  75  90  75 /  50  70  20  30  10
SGJ  75  88  75  88  75 /  70  60  30  30  10
GNV  75  92  74  91  72 /  30  70  60  40  10
OCF  75  91  74  90  73 /  20  80  70  50  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 22, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Thu Jul 22 2021

GAZ151-152-250-264-222100-
Pierce GA-Northeastern Charlton GA-Brantley GA-Northern Ware GA-
414 PM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIERCE...CENTRAL
BRANTLEY...EAST CENTRAL WARE AND NORTHEASTERN CHARLTON COUNTIES UNTIL
500 PM EDT...

* At 413 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Blackshear, moving east at 20
  mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Blackshear, Nahunta, Hickox, Braganza, Raybon, Fort Mudge and
  Winokur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3118 8235 3135 8229 3130 8187 3101 8199
TIME...MOT...LOC 2013Z 285DEG 16KT 3125 8224

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:28 PM EDTSpecial Weather StatementJAXFlagler32 min
Jul 22, 4:38 PM EDTSpecial Marine WarningJAX67 min
Jul 22, 4:52 PM EDTSpecial Weather StatementJAXLake23 min
Jul 22, 5:19 PM EDTSpecial Weather StatementJAXColumbia, Suwannee41 min
Jul 22, 5:36 PM EDTSevere Thunderstorm WarningJAXSuwannee24 min
Jul 22, 6:02 PM EDTSpecial Weather StatementJAXSuwannee43 min
Jul 22, 6:04 PM EDTSpecial Weather StatementJAXFlagler41 min
Jul 22, 6:07 PM EDTSpecial Marine WarningJAX53 min
Jul 22, 6:32 PM EDTSpecial Marine WarningJAX58 min
Jul 22, 6:33 PM EDTSpecial Weather StatementJAXBaker42 min
Jul 22, 6:47 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam, Saint Johns28 min
Jul 22, 6:56 PM EDTSpecial Marine WarningJAX94 min
Jul 22, 6:59 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Duval, Nassau, Union31 min
Jul 22, 7:07 PM EDTSpecial Weather StatementJAXClay38 min
Jul 22, 7:13 PM EDTSpecial Marine WarningJAX62 min
Jul 22, 7:29 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns46 min
Jul 22, 7:45 PM EDTSpecial Weather StatementJAXDuval45 min
Jul 22, 7:52 PM EDTSpecial Marine WarningJAX83 min
Jul 22, 7:54 PM EDTAreal Flood WarningJAXClay, Duval2 hr
Jul 22, 7:16 AM EDTSpecial Weather StatementJAXCoffee59 min
Jul 22, 4:56 PM EDTSpecial Weather StatementJAXEchols49 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.